Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


back to old meds
Jun 25, 2014

I had been taking combivir and efavirenz for 5 years, no side effects at all, 980 CD4 and undetactable. i am diabetic long before I became HIV poz. The thing is Venezuelan labs stopped bringing combivir, I stopped taking med for 48 hours then switched to Truvada+Efavirenz, I have been taking this for 3 weeks, now labs informed that we have combivir again. Can I go back to my old treatment, considering that I cannot have a resistance test and I had syphilis (cured), last result= 1/DLS?

Response from Dr. Henry

If your renal function is OK and you are tolerating the Truvada + efavirenz OK (and price is similar for you) then I would consider continuing the Truvada and not switching back to the Combivir (should discuss with your HIV Provider who knows your situation best). Truvada is usually more effective and better tolerated over a long period of time than Combivir. KH



Previous
Nevirapine (immediate Release) and food
Next
Out of Viramune, can I take only Turvada for month?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement